Post # 1
Sorry if it’s Too Much Information…but I’ve been “breakthrough bleeding” for about 10 days now…and now, it’s time for my period again. I’m SOOOOOO pissed about bleeding for so long, soooooooo soooooo sick of it…I told my Fiance, that in the last 4 weeks, I’ve been bleeding for 3 of them. Went to the Dr. and she said, Oh, you just need to take two BC pills in one day. So I did. Didn’t make a dent. Then, it was time for my period, like I said…now I guess I have to wait for another 5 days to see if it will stop. I’m in my 4th month of BC. The last time I took BC pills, I started bleeding in the 4th month too.
The Dr. said that I could be on a dose where the estrogen is too low. I’ve also noticed (and so has poor FI) that I’ve been WAY more moody since I started these BC than before. It’s like I just start emotionally spiralling out of control.
Anyone have any words of wisdom as to how to a) get the bleeding to stop, seeing as how my Dr is completely incompetent and b) about the emotional side effects of BC and what has less emotional side effects? I still want to have sex with my honey, thank you very much, so don’t want to go off BC…and don’t like condoms, or spermicides or sponges either. Ugh.
Post # 3
Which one are you on? I noticed certani ones caused more breakthrough breeding than others (like Seasonale/Seasonique), at least for me. I was on Seasonique for 2 years (until I switched insurance and it was going to cost me an arm and a leg), and before that I had cycled through a few others.
I noticed moodyness with different Ortho’s, as well as any generics. I gained a lot of weight on Seasonique as well, and have since switched to loestrin 24, which I’ve gained weight on as well (but it could be a mix of things, including all the stress). I’ve been less moody on it, and just overall happy.
My first pills, Ortho/generics, were what they put me on to begin with. I then started experimenting, asking for prescription changes. You could research a few others and ask to try something else. I was able to get them to write me a new prescription over the phone (without an appointment), which was nice.
Post # 4
I couldn’t tell by your post if your doctor has you taking the medication continuously or not (i.e. not taking the placebo pills for several packs). If so, breakthrough bleeding is very common. Did your doctor talk to you about how long you should take two pills a day for (example: 5 days in a row)? I once had “breakthrough bleeding” (really heavy) for about 6 weeks and lost a lot of weight. Thankfully I got changed to a different medication!
Basically, if you’re continuing to experience problems, it may help to change medications with your doctor’s approval of course. Also, consider talking to your doctor to find out if the bleeding starts if you can just stop the active tablets and have your “regular” period then and re-start the active pills after 5-7 days (or whatever your doctor decides).
This information is not to be considered medical advice. Always contact your personal physician to discuss your medical situation.
Post # 5
I didn’t have any breakthrough, but I was a B*TCH when I was taking tri-sprintec so I got switched to cryselle and now I don’t get any negative side-effects.
Post # 6
I am on “Sronyx” which is allegedly low hormone bc I didn’t like feeling “yucky” all the time when I was on Orthotricycline-Lo. No, the Dr. did not tell me how long I should take two pills a day for…for all I know, I could take them for the rest of my life! She was all gung-ho about putting me on “anti-depressant” medication, but after I took the two BC pills on Friday, I felt SOOOO much better mood-wise I started wondering if my “emotionalness” was being caused by being estrogen-depleted for the last 4 months.
I tried taking my pillls with grapefruit juice, which I read helps the body absorb estrogen–uselss. I tried taking Vitamen C, again useless…I just don’t know what to do, and the doctor was less than forthcoming about how to get the bleeding to stop, but she was ALL about putting me on anti-depressants–which I’ve been on before and I *know* they mess with your brain chemistry and are VERY hard to come off of, so I wasn’t about to jump on that band-wagon right before the wedding without doing serious research!
Post # 7
In my personal experience, under the direction of my physician, I have had to take 2 BC tablets a day for 5 days for breakthrough bleeding that won’t stop. However, I also had another physician (both OB/GYNs) say that if heavy/ long bleeding starts, that you’ll likely not “recover” and thus it makes sense to stop the active tablets and have your break week (he did recommend using backup contraception that week, like condoms). I would try to talk to your physician to find out specific instructions for what to do if you have breakthrough bleeding.
Honestly, it sounds like you have different goals that your current physician. I would definitely encourage you to try to find another physician that may be a better fit for you! Pushing anti-depressants isn’t a good approach, especially if you’re concerns are about your BC, not depression!
Edit: Final thought… I had to try quite a few different BC’s (I think 5 or 6) before I found the one that worked for me. I was on low dose BC for quite a while, but I had a lot more symptoms with that (emotional, breakthrough bleeding, etc) than with more “medium” dose BC. Ultimately, I did better on a slightly higher dose (not like super high, but higher than the low dose), but that’s just me.
Post # 8
I’m not sure about the breakthrough bleeding for that long, but I would try 1) a different BC pill or 2) and different doctor. I was on the regular does Ortho and it was terrible so I had to switch to the Lo and it’s pretty darn good. Good luck.